Authors: Melter, Robert
Stojmenović, Ivan
Žunić, Joviša 
Title: Statistical characterization of digital lines
Journal: Proceedings of SPIE - The International Society for Optical Engineering
Volume: 1832
First page: 142
Last page: 149
Conference: Vision Geometry 1992; Boston; United States; 16 November 1992
Issue Date: 9-Apr-1993
ISSN: 0277-786X
DOI: 10.1117/12.142164
Melter and Rosenfeld posed the following question: If a continuous line is digitized and a least square line fits (a straight line that minimizes the sum of squares of distances of all points from the line) is applied to the set of points that is the image of a given line, can the original line be recovered? In this paper we prove that distinct digital line segments on a given interval correspond to distinct least square line fits. We then give a new simple representation (x1, n, b0, b1) of a digital line segment, where x1 and n are the x-coordinate of the left endpoint and the number of digital points, respectively, while b0 and b1 are the coefficients of the least square line fit Y=b0+b1X for the given digital line segment. An O(nK) time (linear in practice) algorithm for obtaining a digital line segment from its least square line fit is described, where K is the number of digits of accuracy in the slope.
Publisher: SPIE
Project: NATO Collaborative Research Grant CRG 900840
Natural Sciences and Engineering Research Council of Canada, Grant OGPINOO7

Show full item record

Page view(s)

checked on May 9, 2024

Google ScholarTM




Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.